MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-5-15-HELIX
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received and device evaluation anticipated, but not yet begun.Upon completion of the device evaluation a supplemental report will be filed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that the physician was not able to advance the coil into the microcatheter and when pulled back into the delivery catheter the coil was detached at the catheter hub.Used another coil same size and were able to deploy.The event happened outside the patient.The patient's underwent embolization treatment for patent with glenn and ap collaterals.
 
Additional Manufacturer Narrative
H10.Additional manufacturer narrative - additional information; device evaluation the concerto coil was returned for analysis within an introducer sheath, but without the microcatheter.The coil was already detached and damaged.The actuator interface, positive load indicator, coupler tube, and break indicator were found to be intact.There is no evidence of any detachment attempts by mechanical or manual methods.The concerto pusher was found to be kinked within the introducer sheath away from the detachment zone.The release wire was extending out of the retainer ring within specifications.The break indicator was then broken, and the release wire pulled back, retracting the coin from the lumen stop as expected.Under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations and found to be within specifications.The lumen was found to be visually acceptable.The lumen stop inner diameter (id) was measured and found to be within specifications.The retainer ring was found to be damaged (ovalized) and cannot be accurately measured.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed and the root cause could not be determined.The concerto coil could not be used for resistance testing due to the implant coil already being detached.Possible causes for coil resistance in catheter are, but not limited to, use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the axium prime coil prior to use, damage/kink to pushwire and lack of continuous flush during delivery.The pusher was found kinked on the distal section and the implant coil was found damaged, indicative that the device was advanced against resistance.Based on the analysis performed the concerto coil was confirmed to have ¿premature detachment¿ as the implant coil was returned already detached.It is likely the cause is due to the damage to the retainer ring, causing the implant coil to detach.Possible causes for retainer ring damage is manipulation of the device against resistance caused by: lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coil not retracted in a one to one motion with the implant pusher during repositioning, pushwire rotation, user advances the coil against resistance, or incompatible catheter.There was no malfunction of the pusher/implant coil or non-conformance to specification that may have contributed to the damage to the implant coil and detach element and subsequent premature detachment.Since the catheter used in the event was not returned, any contribution of the catheter to the issue could not be determined.As catheter was not identified by the physician, catheter compatibility could not be assessed.There is no indication that the event is related to a potential manufacturing issue, therefore a dhr review is not required.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9554445
Report Number2029214-2020-00011
Device Sequence Number3096289
Product Code KRD
UDI-Device Identifier00847536013490
UDI-Public00847536013490
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2021
Device Model NumberNV-5-15-HELIX
Device Lot NumberA614724
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2019
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer01/29/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1